Alert archive / Wisconsin / Wind Chill Advisories in 2014
Wind Chill Advisory 35, NWS La Crosse, WI
NWS La Crosse, WI issued this wind chill advisory at Nov 30, 2014, 3:35 AM CST for 5 counties in Minnesota; 6 counties in Wisconsin. It took effect at Dec 1, 2014, 3:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2014, 3:35 AM CST (09:35 UTC)
- In effect from
- Dec 1, 2014, 3:00 AM CST
- Expired
- Dec 1, 2014, 10:00 AM CST
- In force
- 7 hr
- Issued by
- NWS La Crosse, WI
Counties Dodge County, MN, Fillmore County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Buffalo County, WI, Clark County, WI, Jackson County, WI, Monroe County, WI, Taylor County, WI, Trempealeau County, WI
The radar
The La Crosse radar (KARX), 58 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.6 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1516 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
873 WWUS43 KARX 300935 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 335 AM CST SUN NOV 30 2014 ...COLD WIND CHILLS EXPECTED MONDAY MORNING ACROSS NORTH CENTRAL WISCONSIN... .ARCTIC AIR HAS BEGUN TO MOVE INTO NORTH CENTRAL WISCONSIN AND WILL CONTINUE TO DO SO THROUGH TONIGHT. THE COMBINATION OF TEMPERATURES FALLING INTO THE SINGLE DIGITS BELOW ZERO TONIGHT AND A 10 TO 15 MPH NORTHWEST BREEZE WILL LEAD TO WIND CHILLS OF 15 TO 25 BELOW ZERO. PLAN ON WIND CHILLS TO IMPROVE LATE MONDAY MORNING AS TEMPERATURES RISE A FEW DEGREES. WIZ017-301745- /O.NEW.KARX.WC.Y.0035.141201T0900Z-141201T1600Z/ TAYLOR- INCLUDING THE CITY OF...MEDFORD 335 AM CST SUN NOV 30 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 10 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 10 AM CST MONDAY. * EXPECT WIND CHILLS TO RANGE BETWEEN 15 AND 25 BELOW ZERO... WITH THE COLDEST WIND CHILLS OCCURRING AROUND 7 AM MONDAY. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ AJ
7 follow-up statements
343 WWUS43 KARX 301629 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1029 AM CST SUN NOV 30 2014 ...COLD WIND CHILLS MONDAY MORNING... .ARCTIC AIR RETURNS TONIGHT...RESULTING IN SINGLE DIGIT LOWS ABOVE AND BELOW ZERO. ADD IN NORTHWEST WINDS OF 10 TO 15 MPH AND WIND CHILLS FOR PARTS OF NORTH CENTRAL WISCONSIN WILL DROP TO 15 TO 25 BELOW. WIZ017-010030- /O.CON.KARX.WC.Y.0035.141201T0900Z-141201T1600Z/ TAYLOR- INCLUDING THE CITY OF...MEDFORD 1029 AM CST SUN NOV 30 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO 10 AM CST MONDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO 10 AM CST MONDAY. * EXPECT WIND CHILLS TO RANGE BETWEEN 15 AND 25 BELOW ZERO... WITH THE COLDEST WIND CHILLS OCCURRING AROUND 7 AM MONDAY. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ RIECK
280 WWUS43 KARX 302016 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 216 PM CST SUN NOV 30 2014 ...BITTER COLD WIND CHILLS LATE TONIGHT AND MONDAY MORNING... .ARCTIC AIR WILL DROP LOWS INTO THE SINGLE DIGITS ABOVE AND BELOW ZERO TONIGHT. ADD IN NORTHWEST WINDS OF 10 TO 15 MPH...AND WINDS CHILLS FROM 15 TO 25 BELOW WILL RESULT. THE COLDEST CONDITIONS WILL BE ACROSS PARTS OF SOUTHEAST MINNESOTA AND CENTRAL INTO NORTHERN WISCONSIN. MNZ079-086-087-094-095-WIZ029-032>034-042-010430- /O.EXA.KARX.WC.Y.0035.141201T0900Z-141201T1600Z/ WABASHA-DODGE-OLMSTED-MOWER-FILLMORE-CLARK-BUFFALO-TREMPEALEAU- JACKSON-MONROE- INCLUDING THE CITIES OF...ROCHESTER...AUSTIN...NEILLSVILLE... BLACK RIVER FALLS...SPARTA/TOMAH 216 PM CST SUN NOV 30 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 10 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 10 AM CST MONDAY. * WIND CHILLS FROM 15 TO 25 BELOW ZERO LATE TONIGHT THROUGH MID MORNING MONDAY. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ WIZ017-010430- /O.CON.KARX.WC.Y.0035.141201T0900Z-141201T1600Z/ TAYLOR- INCLUDING THE CITY OF...MEDFORD 216 PM CST SUN NOV 30 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO 10 AM CST MONDAY... * WIND CHILLS FROM 15 TO 25 BELOW ZERO LATE TONIGHT THROUGH MID MORNING MONDAY. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ RIECK
317 WWUS43 KARX 010308 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 908 PM CST SUN NOV 30 2014 ...COLD WIND CHILLS FOR THE START OF THE WORK WEEK... .WIND CHILLS OF 15 TO 25 BELOW ARE EXPECTED FOR LATE TONIGHT INTO MONDAY MORNING. THESE WIND CHILLS WILL OCCUR AS AIR TEMPERATURES DROP INTO THE SINGLE DIGITS ABOVE AND BELOW ZERO WITH A NORTHWEST WIND OF 10 TO 15 MPH. THE COLDEST CONDITIONS WILL BE FOUND ACROSS PARTS OF SOUTHEAST MINNESOTA INTO NORTH CENTRAL WISCONSIN. MNZ079-086-087-094-095-WIZ017-029-032>034-042-011115- /O.CON.KARX.WC.Y.0035.141201T0900Z-141201T1600Z/ WABASHA-DODGE-OLMSTED-MOWER-FILLMORE-TAYLOR-CLARK-BUFFALO- TREMPEALEAU-JACKSON-MONROE- INCLUDING THE CITIES OF...ROCHESTER...AUSTIN...MEDFORD... NEILLSVILLE...BLACK RIVER FALLS...SPARTA/TOMAH 908 PM CST SUN NOV 30 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO 10 AM CST MONDAY... * EXPECT WIND CHILLS TO RANGE BETWEEN 15 AND 25 BELOW ZERO... WITH THE COLDEST WIND CHILLS OCCURRING AROUND 6 AM MONDAY. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ 04
818 WWUS43 KARX 010707 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 107 AM CST MON DEC 1 2014 ...COLD WIND CHILLS FOR THE START OF THE WORK WEEK... .AS OF 1 AM...WIND CHILLS ACROSS MUCH OF SOUTHEAST MINNESOTA AND NORTH-CENTRAL WISCONSIN WERE MOSTLY 5 BELOW TO 15 BELOW. ACROSS NORTHEAST IOWA INTO SOUTHWEST WISCONSIN WIND CHILLS WERE MOSTLY 5 ABOVE TO 5 BELOW. WIND CHILLS OF 15 TO 25 BELOW ARE EXPECTED FOR LATE TONIGHT INTO MID MORNING. THESE WIND CHILLS WILL OCCUR AS TEMPERATURES DROP INTO THE SINGLE DIGITS ABOVE AND BELOW ZERO WITH NORTHWEST WINDS OF 10 TO 15 MPH. THE COLDEST CONDITIONS WILL BE FOUND ACROSS PARTS OF SOUTHEAST MINNESOTA INTO NORTH CENTRAL WISCONSIN BETWEEN 6 AM AND 8 AM. MNZ079-086-087-094-095-WIZ017-029-032>034-042-011515- /O.CON.KARX.WC.Y.0035.141201T0900Z-141201T1600Z/ WABASHA-DODGE-OLMSTED-MOWER-FILLMORE-TAYLOR-CLARK-BUFFALO- TREMPEALEAU-JACKSON-MONROE- INCLUDING THE CITIES OF...ROCHESTER...AUSTIN...MEDFORD... NEILLSVILLE...BLACK RIVER FALLS...SPARTA/TOMAH 107 AM CST MON DEC 1 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING. * EXPECT WIND CHILLS TO RANGE BETWEEN 15 AND 25 BELOW ZERO... WITH THE COLDEST WIND CHILLS OCCURRING BETWEEN 6 AM AND 8 AM THIS MORNING. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE TO WEAR A HAT...GLOVES AND APPROPRIATE SHOES OR BOOTS. $$ RRS
781 WWUS43 KARX 011010 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 410 AM CST MON DEC 1 2014 ...COLD WIND CHILLS FOR THE START OF DECEMBER... .WIND CHILLS ACROSS MUCH OF SOUTHEAST MINNESOTA AND NORTH- CENTRAL INTO CENTRAL WISCONSIN AT 4 AM WERE MOSTLY 10 BELOW TO 20 BELOW. ACROSS NORTHEAST IOWA INTO SOUTHWEST WISCONSIN WIND CHILLS WERE MOSTLY ZERO TO 10 BELOW. WIND CHILLS OF 15 TO 25 BELOW ARE EXPECTED THE REST OF TONIGHT INTO THE MID MORNING HOURS. THESE WIND CHILLS WILL OCCUR AS TEMPERATURES DROP TO NEAR AND BELOW ZERO WITH NORTHWEST WINDS OF 10 TO 15 MPH. WINDS HAVE BEEN A LITTLE LIGHTER THRU MUCH OF THE OVERNIGHT HOURS...BUT ANOTHER SURGE OF STRONGER WINDS IS SET TO SPREAD INTO THE AREA EARLY THIS MORNING. THE COLDEST CONDITIONS WILL BE FOUND ACROSS PARTS OF SOUTHEAST MINNESOTA INTO NORTH CENTRAL WISCONSIN BETWEEN 6 AM AND 9 AM. MNZ079-086-087-094-095-WIZ017-029-032>034-042-011600- /O.CON.KARX.WC.Y.0035.000000T0000Z-141201T1600Z/ WABASHA-DODGE-OLMSTED-MOWER-FILLMORE-TAYLOR-CLARK-BUFFALO- TREMPEALEAU-JACKSON-MONROE- INCLUDING THE CITIES OF...ROCHESTER...AUSTIN...MEDFORD... NEILLSVILLE...BLACK RIVER FALLS...SPARTA/TOMAH 410 AM CST MON DEC 1 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING. * EXPECT WIND CHILLS TO RANGE BETWEEN 15 AND 25 BELOW ZERO...WITH THE COLDEST WIND CHILLS OCCURRING BETWEEN 6 AM AND 9 AM THIS MORNING. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. AS YOU VENTURE OUT FOR WORK OR SCHOOL THIS MORNING...BE SURE TO WEAR A WARM COAT...HAT...GLOVES AND APPROPRIATE SHOES OR BOOTS. $$ RRS
244 WWUS43 KARX 011319 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 719 AM CST MON DEC 1 2014 ...COLD WIND CHILLS FOR THE START OF DECEMBER... .WIND CHILLS ACROSS MUCH OF SOUTHEAST MINNESOTA AND NORTH- CENTRAL INTO CENTRAL WISCONSIN AT 7 AM REMAINED MOSTLY 10 BELOW TO 20 BELOW. ACROSS NORTHEAST IOWA INTO SOUTHWEST WISCONSIN WIND CHILLS WERE MOSTLY ZERO TO 15 BELOW. WIND CHILLS OF 15 TO 25 BELOW ARE EXPECTED THROUGH THE MID MORNING HOURS. THESE WIND CHILLS WILL OCCUR AS TEMPERATURES DROP TO NEAR AND BELOW ZERO WITH NORTHWEST WINDS AROUND 10 MPH. THE COLDEST CONDITIONS WILL BE FOUND ACROSS PARTS OF SOUTHEAST MINNESOTA INTO NORTH CENTRAL WISCONSIN BETWEEN 7 AM AND 9 AM. MNZ079-086-087-094-095-WIZ017-029-032>034-042-011600- /O.CON.KARX.WC.Y.0035.000000T0000Z-141201T1600Z/ WABASHA-DODGE-OLMSTED-MOWER-FILLMORE-TAYLOR-CLARK-BUFFALO- TREMPEALEAU-JACKSON-MONROE- INCLUDING THE CITIES OF...ROCHESTER...AUSTIN...MEDFORD... NEILLSVILLE...BLACK RIVER FALLS...SPARTA/TOMAH 719 AM CST MON DEC 1 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * EXPECT WIND CHILLS TO RANGE BETWEEN 15 AND 25 BELOW ZERO... WITH THE COLDEST WIND CHILLS OCCURRING BETWEEN 7 AM AND 9 AM THIS MORNING. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. AS YOU VENTURE OUT FOR WORK OR SCHOOL THIS MORNING...BE SURE TO WEAR A WARM COAT...HAT...GLOVES AND APPROPRIATE SHOES OR BOOTS. $$ RRS
027 WWUS43 KARX 011600 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1000 AM CST MON DEC 1 2014 ...WIND CHILLS SLOWLY IMPROVING... .WIND CHILL VALUES CONTINUE TO SLOWLY IMPROVE THIS MORNING. THEREFORE THE WIND CHILL ADVISORY HAS BEEN CANCELLED. MNZ079-086-087-094-095-WIZ017-029-032>034-042-011700- /O.CAN.KARX.WC.Y.0035.000000T0000Z-141201T1600Z/ WABASHA-DODGE-OLMSTED-MOWER-FILLMORE-TAYLOR-CLARK-BUFFALO- TREMPEALEAU-JACKSON-MONROE- INCLUDING THE CITIES OF...ROCHESTER...AUSTIN...MEDFORD... NEILLSVILLE...BLACK RIVER FALLS...SPARTA/TOMAH 1000 AM CST MON DEC 1 2014 ...WIND CHILL ADVISORY IS CANCELLED... WIND CHILL VALUES CONTINUE TO SLOWLY IMPROVE THIS MORNING. THEREFORE THE WIND CHILL ADVISORY HAS BEEN CANCELLED. $$ DAS
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this wind chill advisory went out at Nov 30, 3:18 AM CST, 17 minutes earlier.
Area forecast discussion, Nov 30, 3:18 AM CST, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 318 AM CST SUN NOV 30 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 318 AM CST SUN NOV 30 2014 CURRENTLY AS OF 09Z...WATER VAPOR LOOP AND RAP 500MB HEIGHT ANALYSIS SHOWED TROUGHING FROM CENTRAL CANADA INTO THE NORTHERN INTERMOUNTAIN WEST...AND WEST-SOUTHWEST FLOW FROM THE PLAINS INTO NEW ENGLAND. ATMOSPHERE IN GENERAL ACROSS THE PLAINS INTO THE FORECAST AREA IS QUITE DRY WITH PRECIPITABLE WATER VALUES LESS THAN 1/2 INCH. IN FACT...UNDER THE UPPER TROUGH THEY ARE LESS THAN 1/10 OF AN INCH. ACCOMPANYING THE DRIER AIR HAS BEEN A VERY IMPRESSIVE SURGE OF ARCTIC AIR. TEMPERATURES ACROSS THE DAKOTAS INTO WESTERN MN HAVE DROPPED INTO THE SINGLE DIGITS ABOVE AND BELOW ZERO...WITH TEENS TO 20 BELOW ZERO IN MONTANA WHERE HIGH PRESSURE WAS LOCATED. THE ARCTIC FRONT HAS PASSED THROUGH THE FORECAST AREA AND NOW SITUATED FROM GRB TO DVN AND KANSAS CITY. A BAND OF LOW STRATUS AND GUSTY NORTHWEST WINDS HAVE FOLLOWED IN THE WAKE OF THIS FRONT. THAT STRATUS HAS BEEN A FUNCTION OF TRAPPED MOISTURE ALONG THE COLD FRONTAL INVERSION...REPRESENTED VERY WELL ON THE 00Z MPX SOUNDING WHERE THE 850MB TEMP WAS 13C AND 925MB TEMP WAS -2C. CLOUDS CLEAR OUT MORESO OVER MONTANA AND NORTH DAKOTA WHERE THE INVERSION GOES AWAY...NOTED BY 850MB TEMPS -20C AND BELOW. WITH THE UPPER TROUGH OVER THE NORTHERN INTERMOUNTAIN WEST PROGGED TO SLIDE ACROSS THE NORTHERN PLAINS AND EVENTUALLY SITTING OVER THE FORECAST AREA BY 12Z MONDAY...EXPECTING TO SEE THE ARCTIC AIR OVER THE NORTHERN PLAINS TO CONTINUE TO POUR INTO THE FORECAST AREA. THIS MEANS A CONTINUOUS FALL OF TEMPERATURES FOR THE NEXT 24 HOURS...WITH THE FALL SLOWED JUST SLIGHTLY DURING THE DAYTIME HOURS FROM THE AID OF THE SUN. REGARDING SUNSHINE...CLOUD EVOLUTION TODAY IS A BIT UNCERTAIN. THERE\S A FIGHT GOING ON BETWEEN THE SATURATION ALONG THE COLD FRONTAL INVERSION AND SUBSIDENCE AND DRYING. THIS IS EVIDENT NICELY ALONG AND WEST OF I-35 IN MN WHERE THERE ARE BANDS OF CLEARING AND STRATUS. TRIED THE BEST TO PLAY THIS IN THE FORECAST BUT MORE UPDATES OF SKY COVER IS LIKELY NEEDED. WOULD NOT BE SURPRISED TO SEE A FEW FLURRIES COME OUT OF THE CLOUDS SINCE THE CLOUD DECK SHOULD BE CONTAINED WITHIN THE DENDRITIC GROWTH ZONE. HOWEVER...WITH LITTLE OMEGA PROGGED IN THE DENDRITIC GROWTH ZONE...HAVE DECIDED NOT TO MENTION THE FLURRIES. CLEARING OF THE SKIES LOOKS MORE LIKELY TONIGHT FROM NORTHWEST TO SOUTHEAST...THOUGH A FEW MORE CLOUDS OF THE MID/HIGH LEVEL VARIETY MAY GET STUCK ACROSS THE SOUTH. REGARDING THE TEMPERATURE FALL...GOOD MODEL AGREEMENT EXISTS FOR READINGS DROPPING INTO THE TEENS TO LOW 20S BY SUNSET...COLDEST IN SOUTHEAST MN AND WARMEST IN FAR SOUTHWEST WI. FOR LOWS TONIGHT... GOOD MODEL AGREEMENT EXISTS HERE TOO...DIPPING INTO THE SINGLE DIGITS ABOVE ZERO IN RIVER VALLEY AREAS AND FAR SOUTHWEST WI TO THE SINGLE DIGITS BELOW ZERO ELSEWHERE. THESE LOWS SEEM REASONABLE BASED ON WHAT HAS BEEN OCCURRING OVER THE DAKOTAS NOW. WIND CHILLS ARE NOT EXPECTED TO BE A HEADLINE ISSUE TODAY...THOUGH 10 TO 20 MPH NORTHWEST WINDS WITH HIGHER GUSTS SHOULD DROP THE WIND CHILL DOWN INTO THE SINGLE DIGITS ABOVE AND BELOW ZERO BY SUNSET. FOR TONIGHT...HOWEVER...A PERSISTENT 5 TO 15 MPH BREEZE COMBINED WITH THE AFOREMENTIONED LOWS DO DROP WIND CHILLS TO THE ADVISORY THRESHOLD OF -20F IN PORTIONS OF SOUTHEAST MN AND CENTRAL WI. GIVEN HIGH CONFIDENCE ON BOTH WINDS AND TEMPERATURES...HAVE ISSUED A WIND CHILL ADVISORY FOR AT LEAST TAYLOR COUNTY. ALSO CONSIDERED DODGE...OLMSTED AND MOWER...BUT TO MAINTAIN A CLEANER HAZARD MAP WITH MPX\S COLDER CRITERIA OF -25 AND AFTER COLLABORATION WITH MPX...HAVE HELD OFF ISSUING FOR THESE COUNTIES. IF IT CONTINUES TO LOOK JUST AS COLD OR COLDER...ADVISORIES WILL LIKELY BE ISSUED LATER TODAY FOR DODGE...OLMSTED AND MOWER. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 318 AM CST SUN NOV 30 2014 OF THE ENTIRE FORECAST...MONDAY INTO MONDAY EVENING IS BY FAR THE COLDEST PART. DESPITE MOSTLY CLEAR SKIES DURING THIS TIME FRAME...FAVORED BY PRECIPITABLE WATER VALUES OF LESS THAN 1/10 OF AN INCH...925MB TEMPS ARE PROGGED AT A CHILLY -16C SOUTH TO -20C NORTH AT 18Z MONDAY. THESE READINGS ONLY SUPPORT HIGHS IN THE SINGLE DIGITS TO TEENS ABOVE ZERO. THE CENTER OF THE ARCTIC HIGH PRESSURE AREA CURRENTLY OVER MONTANA THEN SLIDES OVER THE FORECAST AREA AT 00Z TUESDAY...ALLOWING TEMPERATURES TO PLUMMET AFTER SUNSET. A DROP OF 10 DEGREES BETWEEN 21Z MON AND 00Z TUE SUGGESTED BY THE 30.00Z REGIONAL CANADIAN IS EASILY PLAUSIBLE. THE AMOUNT OF DROP IS IMPORTANT AS THE LOW TEMPERATURE WILL OCCUR IN THE EVENING. GUIDANCE IS IN GOOD AGREEMENT OF THE SURFACE HIGH QUICKLY SHIFTING OFF TO THE EAST WITH A TIGHT PRESSURE GRADIENT IN PLACE BY 12Z TUESDAY. THAT GRADIENT WILL INCREASE A RETURN FLOW BREEZE...ESPECIALLY ACROSS WESTERN PORTIONS OF THE FORECAST AREA...CAUSING TEMPERATURES TO CLIMB. ITS POSSIBLE SOUTHEAST MINNESOTA AND CENTRAL WISCONSIN RUN INTO WIND CHILL ADVISORY ISSUES AGAIN AS THE BREEZE COMBINES WITH THE INITIALLY COLD READINGS. FOR TUESDAY INTO WEDNESDAY...THE FOCUS IS ON A SHORTWAVE TROUGH CURRENTLY IN THE GULF OF ALASKA. MODELS REMAIN CONSISTENT IN DRIVING THIS TROUGH ACROSS THE NORTHERN PLAINS ON TUESDAY AND ACROSS THE FORECAST AREA EARLY WEDNESDAY. AHEAD OF THE TROUGH...CONTINUED RETURN FLOW FROM MONDAY NIGHT WILL HELP PUSH 925MB TEMPS BACK UP TO AS MUCH AS -4 TO -6C BY 00Z WEDNESDAY. ALTHOUGH MID AND HIGH CLOUDS LOOK TO BE ON THE INCREASE ASSOCIATED WITH PACIFIC MOISTURE STREAMING AHEAD OF THE TROUGH...THE WARM ADVECTION SHOULD HELP BRING TEMPERATURES UP INTO THE 20S FOR HIGHS. A FEW SPOTS SUCH AS RIVER VALLEYS MAY EVEN APPROACH FREEZING. COLD FRONTAL PASSAGE ACCOMPANYING THE TROUGH LOOKS TO PASS THROUGH THE AREA TUESDAY NIGHT. MAYBE A LITTLE LIGHT SNOW FALLS NORTH OF I-94 WITH ITS PASSAGE OTHERWISE DRY CONDITIONS SHOULD CONTINUE. SOME COLDER AIR FOLLOWS FOR WEDNESDAY...THOUGH THE BULK OF THE COLDER AIR STAYS NORTH OF THE FORECAST AREA. 925MB TEMPS ONLY FALL TO -5 TO -9C SO READINGS ON WEDNESDAY MAY ONLY BE SLIGHTLY COLDER THAN TUESDAY. FOR THURSDAY INTO THE WEEKEND...THE UPPER FLOW TURNS MORE QUASI- ZONAL...FAVORING A FLOW OF PACIFIC AIR ACROSS THE U.S. AND THUS WARMER CONDITIONS. IN FACT...BY THE WEEKEND...WE SHOULD BE BACK UP ABOVE NORMAL AS 925MB TEMPS CLIMB BACK TO OR ABOVE 0C. THERE IS ONE SHORTWAVE MOVING THROUGH THE FLOW BETWEEN THURSDAY AND FRIDAY. MODELS HAVE OSCILLATED BACK AND FORTH ON WHETHER THIS SHORTWAVE CAN PRODUCE PRECIPITATION. 30.00Z GFS AND ECMWF HAVE TRENDED DRIER WHEREAS THE CANADIAN STILL DRIVES SOME LIGHT SNOW THROUGH. TEND TO BELIEVE A DRIER SOLUTION WILL PAN OUT GIVEN A SURFACE RIDGE IN PLACE. OTHERWISE...HIGH PRESSURE CONTINUES TO DOMINATE...YIELDING DRY CONDITIONS. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT) ISSUED AT 1119 PM CST SAT NOV 29 2014 THE COLD FRONT CONTINUES TO MOVE ACROSS THE AREA AND IS NOW EAST OF BOTH TAF SITES. THE DRIER AIR LAGS BEHIND THE FRONT...WHICH HAS ALLOWED THE TEMPERATURE TO FALL CLOSE TO THE DEW POINT AND FOR FOG TO DEVELOP. THE DRIER AIR WAS WORKING ACROSS CENTRAL MINNESOTA AND ONCE IT SPREADS IN...THE FOG PRETTY MUCH DISSIPATES. HAVE TRIED TO SHOW A PERIOD OF IFR CONDITIONS IN THIS FOG AND LOW CLOUDS FOR BOTH SITES UNTIL THE DRIER MOVES IN AND ALLOWS THE VISIBILITY TO RETURN TO VFR WITH MVFR CEILINGS. THE BACK EDGE OF THE MVFR CLOUDS CONTINUES TO WORK EAST ACROSS THE DAKOTAS THIS EVENING. THE 30.03Z RAP REMAINS VERY AGGRESSIVE IN SPREADING THIS CLEARING INTO BOTH TAF SITES EITHER LATE TONIGHT OR EARLY SUNDAY MORNING WHILE THE 30.00Z NAM STILL WANTS TO HOLD ONTO THE LOW CLOUDS AND MOISTURE THROUGH ALL OF SUNDAY. FOR NOW...WILL STAY WITH THE PREVIOUS TRENDS OF SCATTERING OUT THE CLOUDS LATE SUNDAY MORNING. STILL EXPECT TO HAVE GOOD LOW LEVEL LAPSE RATES DEVELOP BEHIND THE FRONT TO ALLOW GUSTS TO BEGIN OVERNIGHT AND THEN CONTINUE INTO SUNDAY EVENING. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...WIND CHILL ADVISORY FROM 3 AM TO 10 AM CST MONDAY FOR WIZ017. MN...NONE. IA...NONE. && SHORT TERM...AJ LONG TERM...AJ AVIATION...04
Hazardous weather outlook, Nov 29, 11:46 AM CST, 15 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1146 AM CST SAT NOV 29 2014 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-301100- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 1146 AM CST SAT NOV 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA AND SOUTHWEST INTO NORTH CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIND CHILLS OF 5 BELOW TO 20 BELOW ZERO ARE EXPECTED LATE SUNDAY NIGHT AND EARLY MONDAY MORNING...AND AGAIN LATE MONDAY NIGHT AND EARLY TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... NO ACTION IS NEEDED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED.
In the hours before
Special weather statement, Nov 29, 11:05 PM CST, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1105 PM CST SAT NOV 29 2014 WIZ017-029-044-300800- TAYLOR-CLARK-ADAMS- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE 1105 PM CST SAT NOV 29 2014 AREAS OF DENSE FOG ACROSS THE EASTERN SECTIONS OF TAYLOR COUNTY... NORTHEAST CLARK COUNTY AND NORTHERN ADAMS COUNTY WAS REDUCING THE VISIBILITY TO NEAR ZERO AT TIMES. WITH TEMPERATURES BELOW FREEZING...THE FOG COULD CAUSE SOME SLICK SPOTS ON UNTREATED ROADS. A COLD FRONT WAS MOVING ACROSS THE AREA WITH THE WINDS SWITCHING TO THE NORTHWEST AND INCREASING TO AROUND 10 MPH. THIS CHANGE IN THE WINDS WILL BREAK UP THE DENSE FOG...BUT IT MAY TAKE UNTIL THE VERY EARLY MORNING HOURS OF SUNDAY BEFORE THE FOG IS COMPLETELY GONE. IAZ011-029-030-WIZ054-055-061-300800- ALLAMAKEE-FAYETTE-CLAYTON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...WAUKON...OELWEIN...PRAIRIE DU CHIEN... RICHLAND CENTER...PLATTEVILLE 1105 PM CST SAT NOV 29 2014 DENSE FOG ACROSS PARTS OF THE AREA WAS REDUCING THE VISIBILITY TO A HALF MILE OR LESS. TEMPERATURES IN SOME LOCATIONS HAVE DROPPED BELOW FREEZING...WHICH COULD LEAD TO SOME SLICK SPOTS DEVELOPING ON UNTREATED ROADS. A COLD FRONT WAS MOVING ACROSS THE AREA WITH THE WINDS SWITCHING TO THE NORTHWEST AND INCREASING TO AROUND 10 MPH. THIS CHANGE IN THE WINDS WILL BREAK UP THE DENSE FOG...BUT IT MAY TAKE UNTIL THE VERY EARLY MORNING HOURS OF SUNDAY BEFORE THE FOG IS COMPLETELY GONE. 04
Special weather statement, Nov 30, 2:15 AM CST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 215 AM CST SUN NOV 30 2014 WIZ054-055-061-300930- CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...PRAIRIE DU CHIEN...RICHLAND CENTER... PLATTEVILLE 215 AM CST SUN NOV 30 2014 DENSE FOG ACROSS PARTS OF THE AREA WAS REDUCING THE VISIBILITY TO ONE-QUARTER MILE OR LESS. TEMPERATURES IN SOME LOCATIONS HAVE ALSO DROPPED BELOW FREEZING...WHICH COULD LEAD TO SOME FROST AND SLICK SPOTS ON UNTREATED ROADS. INCREASING NORTHWEST WINDS WERE SPREADING ACROSS THE AREA EARLY THIS MORNING. THESE WINDS WERE ALREADY CLEARING THE FOG OUT OF THE PRAIRIE DU CHIEN AREA...AND WILL CLEAR THE DENSE FOG OUT OF THE REST OF THE AREA BETWEEN 2 AM AND 330 AM. IF DRIVING EARLY THIS MORNING...USE CAUTION UNTIL THE FOG CLEARS. RRS
Nearby
Wind Chill Advisories in Wisconsin, 2014Wind Chill Advisories in Minnesota, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.